I have felt so bad since my soft tissue cortisone shots!

by pam
(steelvill mo.)

Hello, my name is Pam.

I have had fibromyalgia for some years now.
It gets so bad I can’t get up from a sitting position without feeling like my thighs are going to tear and bleed.
My back hurts all the time and so does my neck, I can barely turn it.
My arms hurt, legs hurt, everything.

I got soft tissue cortisone injections, in the sides of my legs, and lower back, this seemed to help for a couple of years.

So when I went 9 months without any injections, I was feeling pretty bad.
So went to dr. and got the injections on sides of legs, lower back, and 2 in each side of neck.

The next day I woke up with a BAD headache.
And the day later when I got up I noticed my face was real flushed, everyone at work was concerned about me.

I called the Dr. and she doesn’t think it was theses injections.
I know it had to be.

I could not sleep, severe insomnia, my brain would not slow down enough to let me sleep.
I was all jittery, revved up, and excessive sweating.

It has been 10 days since this happened, I still don’t feel good.
I don’t know if I had too many injections at once, or what happened, it didn’t do this before.

I don’t know what to do, my neck and back feel great, but I feel like a nervous breakdown.

pam

Comments for I have felt so bad since my soft tissue cortisone shots!

Average Rating starstarstarstarstar

Click here to add your own comments

Rating
starstarstarstarstar
Cortisone shot reaction
by: Anonymous

I just had a cortisone injection today and my fibromyalgia is way out of control, my legs are so painful right now, that I'm almost in tears. Does anyone have suggestions?

Answer from Anne Masterson
Take the following:
- Vitamin C 1 g every 6 hours
- Vitamin B1 200 mg twice a day
- Magnesium 1 g a day
- Take a bath twice a day with Epsom Salts

Should help



Rating
starstarstarstarstar
Fibromyagia help
by: Immy

I have been suffering very badly with fibromyalgia. I have been going doctors for 3 years and in and out of hospital. They don't have a clue what to do. I am on diazepam, tramadol, gabapentin, amitriptyline and sertraline. I am fed up of taking tablets and tablets I feel sick. I don't know what to do. I did hear about injections from someone but don't know what ones they are? And if they actually work? As the doctors are taking the mick I am thinking of going private. Will these injections take away my pain and make me feel like a normal person and how long do they last. Please anyone with any information please let me know.
Thanks

Immy, you are like many of us. It is difficult to answer you because we have a very partial idea of what your different symptoms are. There is no magic wand for fibro. I do not know what kind of injection you are talking about. Maybe botox or intravenous lignocaine. They may help but are not long lasting if they do. Like all of us you have to deal with what you’ve got. I would advise you to fill our free test so I get a better idea of your symptoms. I also offer free tips on fibromyalgia and for that you can subscribe to our free newsletter.
Anne Masterson

Rating
starstarstarstarstar
Cortisone shot
by: Anonymous heist

Hi ,I also was told I have Fibromyalgia(still not sure about this)!Last week I went to my doctor,much to my surprise,when I mentioned my Fibro,he said it is just a diagnosis he put down for insurance purposes.When I asked him if he could test my trigger points,he brushed me off.When I asked him if I should see a Rhuemy,he said I would be wasting my money.Needless to say I was very upset over how I was treated.He did give me a cortisone shot in my elbow,which did help with my all over pain,even though he said it would only stop the pain in my elbow.I am not going back to him!II have been going to him of over 20yrs!Do you think a Rhuemy would be a better choose?

Have you done the free test on this website? If yes, what was the result?

Rating
starstarstarstarstar
Philippe's comment
by: MichelleAnonymous

Thank you very much for the information you provided us. It made me think and I remember the doctor wanted to give me a shot of cortisone in his office but he said unfortunately it was no longer good and he gave me prescription to go get a new bottle but only charged me for the 2 shots he would be giving me. The following morning I was in his office and he opened the new bottle and gave me the shots behind my head. Due to the fact I was having very bad headaches and too many side effects from the medication I was taking. It could be that the shot he gave you had expired and you had a bad reaction to it. That's why I'm trying to say to you to see immediate help for this. Don't wait too long. PLEASE LET US KNOW - OK

Rating
starstarstarstarstar
Pam's story
by: Michelle

If I were you Pam, I would make an appointment to see another doctor. You must have a friend who could refer you to her doctor. Whatever you decide to do Pam, do so quickly my dear. Let us know what happens ok.

Rating
starstarstarstarstar
Bad stuff
by: Philippe

Hi Pam,

Sorry to hear about your problems but they are not uncommon.
The most likely is that the cortisone used was a depot solution. This is a solution in which the corticoid used (eg cortisone) is in suspension.
It has 2 problems: it contains preservatives and it is a particulate solution.

- You may have had an allergic reaction to the preservatives.
- More likely, some of it was injected in a blood vessel and that is toxic! (It is known to have created paraplegia when used near the spine).

This is why it is best to use a water soluble corticoid injection such as dexamethasone or betamethasone.
The anti-inflammatory action of those 2 products is higher than the depot solutions. Dexamethasone can be injected intravenously without problem.

Unhappily, most of the corticoids used are in depot form. Unhappily also, to test for ?no blood return? with the syringe is often misleading because it may collapse the blood vessel. Those who use to inject under X-ray control with contrast have been often surprised to see the contrast in an artery when the "no blood return" appeared ok. Those practitioners have all turned to dexamethasone!

Hope this answer your question.

Best wishes

Philippe

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Treatment Complications.